Error estimates of a Galerkin method for some nonlinear Sobolev equations in one space dimension

Mitsuhiro T. Nakao

Research output: Contribution to journalArticle

20 Citations (Scopus)


A semidiscrete Galerkin finite element method is defined and analyzed for nonlinear evolution equations of Sobolev type in a single space variable. Optimal order Lp error estimates are derived for 2≦p≦∞. And it is shown that the rates of convergence of the approximate solution and its derivative are one order better than the optimal order at certain spatial Jacobi and Gauss points, respectively. Also the standard nodal superconvergence results are established. Futher, it is considered that an a posteriori procedure provides superconvergent approximations at the knots for the spatial derivatives of the exact solution.

Original languageEnglish
Pages (from-to)139-157
Number of pages19
JournalNumerische Mathematik
Issue number1
Publication statusPublished - 1985 Mar
Externally publishedYes



  • Subject Classifications: AMS(MOS): 65N30, CR: G1.8

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics
  • Mathematics(all)

Cite this